Hi. I am worried about my husband. He is 41 years old. He has been taking 1.5mg Xanax everyday since he was 24. He also takes Ambien as needed. And, he has been drinking daily since he was 18. He now drinks about a 12 pack of 12oz beers every night.
In November, my husband started passing out during the evening time. He has passed out about 10-15 times since November. He will cough and gasp for air and then pass out. While he is passed out, he doesn't breathe. His eyelids stay open and his eyes roll back into his head. The white in his eyes turns blood red. His body shakes and flops like he is having a seizure.
I am wondering if this passing out is due to the medication and beer or something else? Is this some symptom of the medication?
A couple of years ago, my husband was diagnosed with sleep apnea. He is convinced that the passing out is somehow related to the sleep apnea. Could this be the root of the problem?
I'm just trying to find some expert help... I'm so worried!
Thanks for your time!
This can be a serious side effect of a dangerous combination of alcohol and xanax that can be affecting/slowing respiration, neurological activity, and other brain activity. If he is having apneas when he passes out, he is depriving his brain of oxygen that is already compromised by too much alcohol and xanax. Alcohol and xanax in this amount and combination can be deadly. He needs help and needs to discuss this with his doctor right away.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.